MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; LUBRICATH FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER; LUBRICATH FOLEY CATHETER
Model Number 0165L22
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the lubricath foley catheter was difficult to remove.The catheter was ultimately removed by being pulled out of the patient.Reportedly when the catheter was removed the balloon was still partially inflated and hard to the touch; sediment was also found in the tubing.There was no reported impact to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive due to the condition of the returned sample.The inflation valve and about six inches of the catheter from the proximal end was returned in a plastic bag.The rest of the catheter including the bifurcation was missing.A 10 cc luer lock syringe was used to flush water through the valve.Water entered and exited the valve with no issues.A 10cc slip tip syringe was inserted into the inflation lumen of the returned part of the catheter.The balloon and deflated with no issues.Because only a portion of the catheter was returned, the reported event could not be unconfirmed.A potential root cause could be due to a "kinked lumen" or a "partially pinched lumen".The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER
Common Device Name
LUBRICATH FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8669914
Report Number1018233-2019-02927
Device Sequence Number18895759
Product Code EZC
UDI-Device Identifier00801741017513
UDI-Public(01)00801741017513
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0165L22
Device Catalogue Number0165L22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1